Alert archive / Illinois / Frost Advisories in 2016
Frost Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Apr 22, 2016, 3:16 AM CDT for Stephenson County, Illinois. It took effect at Apr 23, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 3:16 AM CDT (08:16 UTC)
- In effect from
- Apr 23, 2016, 1:00 AM CDT
- Expired
- Apr 23, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS73 KDVN 220816 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 AM CDT FRI APR 22 2016 ...FROST IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST. ILZ002-221630- /O.NEW.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 316 AM CDT FRI APR 22 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. * TEMPERATURES...MID 30S. * TIMING...1 AM TO 7 AM TONIGHT. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
5 follow-up statements
836 WWUS73 KDVN 221545 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1045 AM CDT FRI APR 22 2016 ...FROST IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT PROVIDING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST. ILZ002-222345- /O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 1045 AM CDT FRI APR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * TEMPERATURES...MID 30S. * TIMING...1 AM TO 7 AM TONIGHT. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
339 WWUS73 KDVN 222009 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CDT FRI APR 22 2016 ...FROST LIKELY IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT PROVIDING CLEARING SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST. ILZ002-230415- /O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 309 PM CDT FRI APR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...1 AM TO 7 AM EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
031 WWUS73 KDVN 230140 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 840 PM CDT FRI APR 22 2016 ...FROST LIKELY IN EXTREME NORTHWEST ILLINOIS LATE TONIGHT... .A RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT PROVIDING CLEARING SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST IN FAR NORTHWEST ILLINOIS. ILZ002-230945- /O.CON.KDVN.FR.Y.0001.160423T0600Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 840 PM CDT FRI APR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...FROST MOST LIKELY FROM 3 TO 6 AM SATURDAY MORNING. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ DLS
688 WWUS73 KDVN 230749 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 249 AM CDT SAT APR 23 2016 ...FROST IN EXTREME NORTHWEST ILLINOIS EARLY THIS MORNING... .A RIDGE OF HIGH PRESSURE SETTLING INTO THE AREA EARLY THIS MORNING WILL PROVIDE CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S LEADING TO AREAS OF FROST IN PORTIONS OF FAR NORTHWEST ILLINOIS. ILZ002-231200- /O.CON.KDVN.FR.Y.0001.000000T0000Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 249 AM CDT SAT APR 23 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...FROST LIKELY UNTIL 7 AM THIS MORNING. * IMPACTS...AREAS OF FROST MAY CAUSE DAMAGE TO SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
804 WWUS73 KDVN 231200 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 AM CDT SAT APR 23 2016 ILZ002-231300- /O.EXP.KDVN.FR.Y.0001.000000T0000Z-160423T1200Z/ STEPHENSON- INCLUDING THE CITY OF...FREEPORT 700 AM CDT SAT APR 23 2016 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... TEMPERATURES HAVE DROPPED INTO THE MID 30S EARLY THIS MORNING WITH FREEPORT RECORDING A LOW OF 34. THIS CAUSED AREAS OF FROST TO FORM EARLY THIS MORNING. HOWEVER...WITH THE HELP OF SUNSHINE TEMPERATURES WILL QUICKLY RISE INTO THE 40S THIS MORNING. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 7 AM. $$ HAASE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 2:48 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 22, 2:48 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 248 AM CDT FRI APR 22 2016 .SYNOPSIS... ISSUED AT 245 AM CDT FRI APR 22 2016 PATCHY FOG WAS OCCURRING JUST AHEAD OF A WIND SHIFT LINE THAT WAS PUSHING INTO IL. WEAK COLD AIR ADVECTION BEHIND THE UPPER LEVEL TROUGH THAT BROUGHT YESTERDAYS RAIN WAS PRODUCING AN AREA OF STRATUS IN MN...WI AND WESTERN IA. 2 AM TEMPERATURES IN THE DVN CWA RANGED FROM THE MID 40S TO THE LOWER 50S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 245 AM CDT FRI APR 22 2016 HEADLINES...HAVE ISSUED A FROST ADVISORY FOR EXTREME NORTHWEST IL ONLY FOR STEPHENSON COUNTY FOR LATE TONIGHT. TODAY...AREA OF STRATUS SHOULD SPREAD ACROSS THE DVN CWA THIS MORNING WITH MOSTLY CLOUDY SKIES EXPECTED. HOWEVER...DURING THE AFTERNOON A SURFACE RIDGE WILL BE PUSHING INTO THE AREA FROM THE WEST. THIS WILL ALLOW FOR DECREASING CLOUDS FROM WEST TO EAST. WITH SUNSHINE THIS AFTERNOON THIS WILL PUSH AFTERNOON HIGHS INTO THE 60S. TONIGHT...HIGH PRESSURE RIDGE WILL SETTLE OVER THE CWA BRINGING CLEAR SKIES AND LIGHT WINDS. MINIMUM TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 30S IN NORTHWEST IL TO THE MID 40S IN NORTHEAST MO. WILL ISSUE A FROST ADVISORY FOR STEPHENSON COUNTY WHERE THE COOLEST READINGS WILL BE FOUND. ELSEWHERE IN NW IL WE WILL MENTION PATCHY FROST AND LET DAY SHIFT EVALUATE IF THE ADVISORY NEEDS TO BE EXPANDED TO INCLUDE OTHER COUNTIES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 245 AM CDT FRI APR 22 2016 QUIET WEATHER WILL BE IN PLACE SATURDAY...BEFORE WARM ADVECTION REALLY INCREASES DURING THE AFTERNOON THROUGH SUNDAY...AS A ENERGETIC LOW PRESSURE SYSTEM MOVES TO THE NORTH OF IOWA. THIS SHOULD KEEP ANY WARM FRONTAL CONVERGENCE NORTH OF THE CWA THROUGH THE PERIOD...AND DRY WEATHER IS EXPECTED. SOME TOKEN SLIGHT POPS ARE RETAINED DUE TO MODEL BLENDING IN NORTHERN COUNTIES LATE SATURDAY NIGHT AND SUNDAY MORNING...BUT I EXPECT THOSE TO BE REMOVED IN FUTURE ISSUANCES. TEMPERATURES THIS WEEKEND WILL BE WARMING SIGNIFICANTLY...AND WITH INCREASED MIXING AND SUNSHINE SATURDAY AFTERNOON...I WENT A FEW DEGREES WARMER THAN GUIDANCE...WITH UPPER 60S TO LOWER 70S FROM NORTHEAST TO SOUTHWEST. SATURDAY NIGHT AND SUNDAY...THE SOUTH TO SOUTHWEST WINDS WILL BE STRONG AT TIMES...AND WILL KEEP TEMPERATURE TRENDS RISING. LOWS IN THE 50S WILL RISE TO HIGHS AROUND 80 TO LOWER 80S SUNDAY...AS FRONTAL TIMING SUGGESTS DRY WEATHER UNTIL LATE AFTERNOON. THERE SHOULD BE SOME GOOD COVERAGE OF STORMS IN THE NORTHWEST SUNDAY LATE AFTERNOON/EVENING BEFORE COVERAGE POSSIBLY WANES AS THE LINE MOVES EAST AFTER SUNSET. MODELS LIKELY ARE MOVING THE LINE TOO SLOWLY...AND WE WILL KEEP THE HIGH CHANCE TO LOWER LIKELY POPS GOING. IF THE LINE CAN MOVE INTO NORTHWESTERN SECTIONS BEFORE 6 PM...A DAMAGING WIND THREAT IS POSSIBLE...BUT THAT SHOULD QUICKLY STABILIZE BY SUNDAY EVENING. POPS LINGER THROUGH MONDAY BEFORE BEING PULLED FOR TUESDAY AS THE FRONT LINGERS THROUGH MONDAY...LACKING STRONG FORCING...BUT HIGH PRESSURE APPEARS LIKELY FOR TUESDAY. THIS WILL BE SHORT LIVED...AS STRONG WAA KICKS OFF FOR TUESDAY NIGHT...WITH AMPLE MOISTURE JUST TO THE SOUTH. THIS LEADS TO POTENTIAL WIDESPREAD RAIN AND THUNDER EVENT FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE GFS AND ECMWF ARE DIFFERENT ON TRACK AND TIMING TO BE SURE...BUT BOTH OFFER STRONG RAINFALL POTENTIAL. THE 00Z ECMWF ACTUALLY SHOWS A SIMILAR LOW TO WHAT JUST OCCURRED OVER THE PAST SEVERAL DAYS. TIME WILL TELL..BUT IN ANY CASE...HIGH CHANCE TO LIKELY POPS WILL BE RETAINED FOR THESE PERIODS. FOLLOWING ANOTHER HIGH PRESSURE TRANSITION THURSDAY...THE PROGRESSIVE SYNOPTIC PATTERN INDICATED BY BOTH GFS/EC BRINGS ANOTHER SYNOPTIC STORM SYSTEM INTO THE MIDWEST BY FRIDAY. ACTIVE SPRING WEATHER LOOKS TO BE THE RULE TO FINISH OUT APRIL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1145 PM CDT THU APR 21 2016 UPPER LEVEL SINKING MOTION BEHIND THE DEPARTING UPPER LEVEL LOW PRESSURE SYSTEM HAS BROUGHT CLEAR SKIES AND LIGHT WINDS ACROSS THE TERMINALS THIS EVENING. THE MAIN CHALLENGE FOR THE REST OF THE NIGHT IS THE POTENTIAL FOR FOG FORMATION. OVERALL...THE SETUP IS LESS FAVORABLE FOR DENSE FOG THAN LAST NIGHT...BUT WITH DAMP CONDITIONS FROM RECENT RAINFALL...WILL INITIALLY PLACE 4SM TO 6SM VISIBILITIES AT ALL SITES BY MORNING AND LEAVE ROOM FOR ADJUSTMENTS FOLLOWING OVERNIGHT TRENDS. CONFIDENCE IN DEVELOPING CIGS REMAINS LOW...AS A STRATUS DECK OVER MN ADVANCES SOUTHWARD. WILL ALSO KEEP THESE INITIALLY AS MVFR. ALL SITES SHOULD SEE DEVELOPING VFR CONDITIONS AFTERNOON CONTINUING THROUGH THE EVENING. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...FROST ADVISORY FROM 1 AM TO 7 AM CDT SATURDAY FOR STEPHENSON. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...ERVIN AVIATION...SHEETS
Hazardous weather outlook, Apr 21, 6:35 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 635 PM CDT THU APR 21 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222345- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 635 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT AND SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY...AND AGAIN ON WEDNESDAY. IT IS TOO EARLY TO DETERMINE SPECIFIC SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SHEETS
Nearby
Frost Advisories in Illinois, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.